If you believe you have overdosed on Qsymia (phentermine and topiramate), seek immediate medical treatment. Some of the potential problems that may occur if too much of this drug is taken include seizures, hallucinations, and an abnormal heartbeat, just to name a few. A healthcare provider may treat these symptoms by "pumping the stomach," administering activated charcoal, or providing supportive care.
Qsymia® (phentermine and topiramate) is a prescription medication that contains a combination of two other medicines: phentermine and topiramate (Topamax®). It is used to help with weight loss in adults who are overweight or obese.
As with most medications, it is possible to overdose on Qsymia. The specific effects of an overdose may vary, depending on a number of factors, including the Qsymia dosage and whether it was taken with any other medications or substances.
Based on the known effects of an overdose with the two active components in Qsymia, phentermine and topiramate, possible symptoms of a Qsymia overdose may include:
- Overactive reflexes
- Fast breathing
- Hallucinations (seeing or hearing things that are not real)
- Feeling panicked
- Nausea and vomiting
- Abdominal (stomach) pain and cramps
- An abnormal heartbeat (arrhythmia)
- High or low blood pressure
- Speech difficulties
- Blurred or double vision
- Lack of energy
- Problems with muscle coordination
- Metabolic acidosis, a condition that occurs when there is too much acid in the bloodstream, which may cause:
- Rapid breathing
- Loss of appetite
- An abnormal heartbeat.